Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 2, 2015, 6:13 PM EDT for Blount County, Sevier County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2015, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 2, 2015, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blount County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601
WGUS54 KMRX 022213
FFWMRX
TNC009-155-030115-
/O.NEW.KMRX.FF.W.0003.150602T2213Z-150603T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
613 PM EDT TUE JUN 2 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BLOUNT COUNTY IN EAST TENNESSEE...
WEST CENTRAL SEVIER COUNTY IN EAST TENNESSEE...
* UNTIL 915 PM EDT
* AT 610 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
HAVE PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN 3 TO 5
INCHES OF RAIN HAVE FALLEN! FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY...OR MAY ALREADY BE OCCURRING!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WALLAND...TOWNSEND...AND WEARS VALLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE!
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES!
&&
LAT...LON 3578 8361 3566 8382 3573 8389 3586 8371
$$
AMP.231 follow-up statement
734 WGUS74 KMRX 022331 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 731 PM EDT TUE JUN 2 2015 TNC009-155-030115- /O.CON.KMRX.FF.W.0003.000000T0000Z-150603T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLOUNT TN-SEVIER TN- 731 PM EDT TUE JUN 2 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR NORTHEASTERN BLOUNT AND WEST CENTRAL SEVIER COUNTIES... AT 728 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS HAS PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN 3 TO 5 INCHES OF RAIN HAVE FALLEN WITHIN THE LAST 2 TO 3 HOURS! FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...OR MAY ALREADY BE OCCURRING! SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WALLAND...TOWNSEND...AND WEARS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING! TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES! && LAT...LON 3578 8361 3566 8382 3573 8389 3586 8371 $$ AMP.23
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:10 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 2, 3:10 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT TUE JUN 2 2015 .SHORT TERM...(TONIGHT THROUGH TOMORROW NIGHT)...CURRENT IR/WV IMAGERY SHOWS THE CLOSED OFF UPPER LOW SPINNING RIGHT OVER THE TOP OF US. AS WITH THE PAST FEW DAYS...THIS AFTERNOONS CONVECTION SHOULD BEGIN TO DIMINISH IN COVERAGE AND INTENSITY AS WE PROGRESS THROUGH THE EVENING AND LOSE OUR DAYTIME HEATING. THOUGH AN ISOLATED STRONG TO SEVERE STORM IS STILL POSSIBLE THROUGH THE EVENING HOURS. ANY PARTIAL CLEARING TONIGHT WILL RESULT IN PATCHY FOG DEVELOPING AFTER MIDNIGHT...ESPECIALLY ACROSS AREAS THAT RECEIVE RAIN. LOWS LOOK TO BE IN THE UPPER 50S TO NEAR 60 TONIGHT...WHICH IS CLOSE TO NORMAL. TOMORROW THE CENTER OF THE UPPER LOW MIGRATES A LITTLE FURTHER TO OUR SE WHICH SHOULD HELP TO KEEP THE GREATEST COVERAGE OF SHOWERS AND STORMS OFF TO OUR EAST ONCE AGAIN...BUT THERE WILL STILL BE A CHANCE FOR SHOWERS AND STORMS DURING THE AFTERNOON HOURS. THE BEST COVERAGE ACROSS OUR AREA LOOKS TO BE ALONG THE SPINE OF THE APPALACHIANS AND PERHAPS THE PLATEAU. HIGHS WILL BE IN THE MID TO UPPER 70S AND NEAR 80. SHOWERS AND STORMS WILL DIMINISH THROUGH THE NIGHT TOMORROW. TOMORROW NIGHTS LOWS WILL BE A CARBON COPY OF TONIGHT. .LONG TERM...THE UPPER LEVEL LOW WILL BE EAST OF THE AREA BY THURSDAY...BUT LOW TO MIDLEVEL MOISTURE WRAPPING AROUND THE SYSTEM WILL WARRANT LIKELY POPS NORTHERN SECTIONS AND THE EAST TN MOUNTAINS IN THE AFTERNOON. FORECAST SOUNDINGS SHOW MIDLEVEL DRYING AND STABILITY THAT SHOULD ONLY MEAN LOW TO SLIGHT CHANCE POPS SOUTH. THE INFLUENCE OF THE LOW CONTINUES TO DIMINISH FRIDAY AS IT PULLS FARTHER EAST AND BECOMES AN OPEN WAVE. DRY MIDLEVEL AIR AND GREATER STABILITY WILL BUILD IN ACROSS THE ENTIRE AREA WITH MIDLEVEL RIDGING AND A NW FLOW. THUS POPS WILL DROP BACK TO SLIGHT TO LOW CHANCES. A SERIES OF SHORTWAVE TROUGHS AND RIDGES ARE SHOWN BY THE MODELS TO CROSS THE AREA THROUGH THE REMAINDER OF THE FORECAST...BUT THERE IS NOT GOOD AGREEMENT ON THE TIMING OR INTENSITY OF THESE FEATURES. THE ECMWF SEEMS TO FOCUS MOST OF ITS PRECIP ON FRIDAY NIGHT/SATURDAY...WITH A DRY SUNDAY BEFORE A DEEPER TROUGH AND COLD FRONT MOVES THROUGH ON MONDAY. THE GFS HAS A WEAK THROUGH PASSAGE SATURDAY WITH A MORE SIGNIFICANT ONE ON SUNDAY...WITH THE TRAILING FRONT STALLING NEARBY AND LINGERING THROUGH TUESDAY. THERE IS A LARGE SPREAD IN GEFS MEMBERS AS WELL. SO PRECIP CHANCES CANNOT BE RULED OUT FOR ANY PERIOD. WILL FAVOR A DIURNAL TREND WITH SLIGHT CHANCE POPS AT NIGHT AND CHANCE POPS DURING THE DAY...WITH TEMPERATURES NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 82 62 85 / 20 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 60 80 62 83 / 30 40 30 30 OAK RIDGE, TN 60 81 61 84 / 20 40 20 40 TRI CITIES AIRPORT, TN 58 79 59 81 / 30 50 30 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SR/DGS
Hazardous weather outlook, Jun 2, 3:16 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 PM EDT TUE JUN 2 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 PM EDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS AS AN UPPER LOW PRESSURE AREA SPINS OVER THE REGION AND A WEAK FRONTAL BOUNDARY REMAINS NEAR THE SOUTHERN APPALACHIANS. STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL WITH THESE STORMS MAY AGAIN CAUSE ISOLATED WIND DAMAGE AND LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A SERIES OF UPPER LEVEL DISTURBANCES AND CONTINUED MOIST AND UNSTABLE AIR-MASS WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. A RISK OF LOCALLY HEAVY RAINFALL WILL EXIST WITH THIS SYSTEM DUE TO THE MOISTURE RICH ENVIRONMENT THAT WILL BE IN PLACE ACROSS THE REGION. SOME MINOR FLOODING CONCERNS CAN BE EXPECTED IN AREAS THAT RECEIVE PROLONGED RAINFALL FROM MORE THAN ONE ROUND OF SHOWERS AND THUNDERSTORMS. ISOLATED STRONG GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 2, 3:41 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
341 PM EDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 8 ENE ROGERSVILLE 36.45N 82.87W
06/02/2015 E0.88 INCH HAWKINS TN TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL. ALSO HEAVY RAIN 0.50 INCH IN
20 MINUTES.
0205 PM HAIL CHURCH HILL 36.53N 82.71W
06/02/2015 E0.75 INCH HAWKINS TN TRAINED SPOTTER
0300 PM HAIL 5 SSE BIRCHWOOD 35.29N 84.96W
06/02/2015 E1.00 INCH HAMILTON TN POST OFFICE
NICKEL TO QUARTER SIZED HAIL REPORTED BY PUBLIC AT
GEORGETOWN POST OFFICE. HAIL WAS LARGE ENOUGH TO DAMAGE
VEHICLES.
&&
TGSpecial weather statement, Jun 2, 3:59 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
359 PM EDT TUE JUN 2 2015
TNZ099-100-022045-
BRADLEY TN-HAMILTON TN-
359 PM EDT TUE JUN 2 2015
SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...AND HAMILTON COUNTIES
UNTIL 445 PM EDT...
AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKESITE...OR 10 MILES WEST OF CLEVELAND...MOVING SOUTHEAST AT 10
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SODDY-DAISY...LAKESITE...SOUTH CLEVELAND...EAST
CLEVELAND...WILDWOOD LAKE...MCDONALD...FLINT SPRINGS...SHADY
GROVE...HOPEWELL...WATERVILLE...TASSO...HARRISON BAY S.P....MIDDLE
VALLEY...RED CLAY S.P....APISON AND OOLTEWAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3499 8494 3520 8520 3533 8509 3519 8473
3518 8473 3499 8489
TIME...MOT...LOC 1958Z 302DEG 9KT 3520 8504
AMP.23Special weather statement, Jun 2, 4:26 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
426 PM EDT TUE JUN 2 2015
TNZ069-071-073-022115-
KNOX TN-NORTH SEVIER TN-NW BLOUNT TN-
426 PM EDT TUE JUN 2 2015
SIGNIFICANT WEATHER ADVISORY FOR KNOX...NORTH SEVIER...AND NW BLOUNT
COUNTIES UNTIL 515 PM EDT...
AT 423 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SEYMOUR...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...ROCKFORD...EAGLETON
VILLAGE...WALLAND...MCMAHAN...SEYMOUR...KIMBERLIN
HEIGHTS...KODAK...WILDWOOD...MASCOT AND LAKE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3573 8398 3608 8378 3595 8351 3594 8351
3594 8349 3567 8375 3566 8380
TIME...MOT...LOC 2023Z 217DEG 8KT 3582 8380
AMP.23Local storm report, Jun 2, 5:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
533 PM EDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 N WEARS VALLEY 35.76N 83.66W
06/02/2015 M1.00 INCH SEVIER TN PUBLIC
&&
AMPLocal storm report, Jun 2, 5:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
539 PM EDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL PIGEON FORGE 35.79N 83.56W
06/02/2015 M1.00 INCH SEVIER TN PUBLIC
&&
AMPLocal storm report, Jun 2, 5:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
559 PM EDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL WALLAND 35.73N 83.82W
06/02/2015 M1.00 INCH BLOUNT TN 911 CALL CENTER
&&
AMPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:46 PM EDT | Special Weather Statement | MRX | Bradley, McMinn | 44 min |
| Jun 1, 10:08 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Meigs | 3 hr |
| Jun 1, 10:29 PM EDT | Special Weather Statement | MRX | McMinn | 46 min |
| Jun 1, 10:33 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 27 min |
| Jun 1, 11:00 PM EDT | Special Weather Statement | MRX | Monroe | 45 min |
| Jun 2, 12:36 PM EDT | Special Weather Statement | MRX | Hawkins | 39 min |
| Jun 2, 1:33 PM EDT | Special Weather Statement | MRX | Hawkins | 42 min |
| Jun 2, 1:53 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 37 min |
| Jun 2, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 41 min |
| Jun 2, 2:51 PM EDT | Special Weather Statement | MRX | Sullivan | 39 min |
| Jun 2, 3:00 PM EDT | Areal Flood Advisory | MRX | Sullivan | 2 hr |
| Jun 2, 3:59 PM EDT | Special Weather Statement | MRX | Bradley | 46 min |
| Jun 2, 4:23 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Jun 2, 4:26 PM EDT | Special Weather Statement | MRX | Sevier | 49 min |
| Jun 2, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 39 min |
| Jun 2, 5:01 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 3 hr |
| Jun 2, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 53 min |
| Jun 2, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 34 min |
| Jun 2, 6:14 PM EDT | Special Weather Statement | MRX | Cocke | 31 min |
| Jun 2, 6:34 PM EDT | Special Weather Statement | MRX | Blount | 41 min |
| Jun 2, 7:24 PM EDT | Special Weather Statement | MRX | Knox | 51 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.